Alert archive / Wyoming / Special Weather Statements in 2013
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 13, 2013, 7:21 PM MDT for Laramie County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2013, 7:21 PM MDT (01:21 UTC)
- Expired
- Jul 13, 2013, 8:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Cheyenne, WY
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 32 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 1.4 hours before the alert went out and 343 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3273 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
249 WWUS85 KCYS 140121 SPSCYS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 721 PM MDT SAT JUL 13 2013 WYZ116>118-140200- CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 721 PM MDT SAT JUL 13 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE AND SOUTHEASTERN ALBANY COUNTIES UNTIL 800 PM MDT... AT 716 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GRANITE SPRINGS CAMPGROUND TO VIRGINIA DALE...AND MOVING EAST AT 25 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. RAINFALL AMOUNTS UP TO ONE INCH WILL BE POSSIBLE. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... GRANITE SPRINGS CAMPGROUND... GRANITE SPRINGS RESERVOIR... CRYSTAL LAKE CAMPGROUND... CRYSTAL LAKE RESERVOIR... WARREN AF BASE... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 330 AND 359. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 0 AND 6. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4118 10541 4119 10486 4099 10486 4099 10540 TIME...MOT...LOC 0120Z 267DEG 23KT 4115 10523 4093 10523 $$ FINCH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 13, 6:00 PM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 13, 6:00 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 600 PM MDT SAT JUL 13 2013 .UPDATE... ISSUED AT 1037 AM MDT SAT JUL 13 2013 LATEST SATELLITE LOOP WAS SHOWING THE THICKER CLOUD COVER MOVING OUT OF NORTHERN COLORADO INTO SOUTHERN WYOMING. THIS CLOUD COVER HAS NOT PRODUCED MUCH IN THE WAY OF SHOWER ACTIVITY YET...BUT THIS CLOUD COVER SHOULD HELP SATURATE THINGS UP A BIT MORE ACROSS AREAS WEST OF THE LARAMIE RANGE THIS AFTERNOON. SATELLITE PRECIPITABLE WATER VALUES ARE ALREADY BETWEEN 140 AND 160 PERCENT OF NORMAL WHICH WILL FAVOR MORE HEAVY RAINFALL PRODUCERS. RAWLINS HAS A DEWPOINT OF 50 WHICH IS QUITE MOIST THAT REGION WITH SKINNY CAPES (500J/KG OR LESS). THE GOOD THING IS THAT MOST OF THE SHOWERS AND STORMS WILL BE MOVING AT SPEEDS OF 15 TO 20 MPH FROM SOUTHWEST TO NORTHEAST. THEREFORE...IF WE DO HAVE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...WOULD NOT EXPECT THE HEAVY RAIN TO LAST VERY LONG AND ONLY YIELD TO ONE HALF INCH OR SO WEST OF THE LARAMIE RANGE. THE AREAS THAT WILL HAVE TO WATCH FOR WILL BE THE BURN SCARRED REGIONS WHERE IT WILL NOT TAKE MUCH RAINFALL TO CREATE PROBLEMS. WE DID BUMP UP PRECIPITATION CHANCES WEST OF THE LARAMIE RANGE THIS AFTERNOON...SINCE THERE IS GOOD 700-500MB MOISTURE TRANSPORT IN THIS REGION. MEANWHILE...EAST OF THE LARAMIE RANGE...LOOKS VERY SIMILAR TO YESTERDAY WITH LIMITED SHEAR AND SKINNY CAPES. THIS WILL FAVOR MORE STORMS WITH HEAVY RAINFALL WITH A STORM MOTION OF 15 TO 20 MPH. LATEST SATELLITE LOOP IS SHOWING GOOD CLEARING ACROSS COLORADO FRONT RANGE THE SNOWY RANGES. THIS WILL SET UP A PRIME ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT AGAIN THIS AFTERNOON. SURFACE FLOW TODAY IS A BIT MORE WESTERLY COMPARED TO YESTERDAY...WHICH MAY LIMIT THE RAINFALL AGAIN IN THE DOWNSLOPED REGIONS...BUT WE WILL HAVE TO WATCH AREAS FURTHER EAST AGAIN ESPECIALLY IN THE PANHANDLE REGION WHERE A FEW PLACE SAW 1 TO 3 INCHES YESTERDAY. WE DID BUMP PRECIPITATION CHANCES QUITE A BIT EAST OF THE LARAMIE RANGE AS WELL...ESPECIALLY LOOKING BACK AT THE RADAR STORM TOTAL PRECIPITATION MAP FROM YESTERDAY SHOWS WIDESPREAD COVERAGE. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 131 PM MDT SAT JUL 13 2013 THE CONCERN WITH THIS PORTION OF THE FORECAST IS THE COVERAGE OF THE SHOWERS AND THUNDERSTORMS DURING THE NEXT COUPLE OF DAYS. LATEST RADAR LOOP WAS SHOWING A LATER START ON THE CONVECTION COMPARED TO YESTERDAY. PART OF THE REASON APPEARS TO BE CONVECTIVE INHIBITION VALUES ARE A BIT HIGHER COMPARED TO YESTERDAY OVER THE MOUNTAINS WHICH IS MOST LIKELY DUE TO LONGER DURATION OF CLOUDS. WE SHOULD CONTINUE TO SEE THE CONVECTION BECOME MORE WIDESPREAD AS THE AFTERNOON WEARS ON IN SPITE OF THE LIGHT DOWNSLOPE FLOW. THE BULK OF THE STORMS SHOULD MOVE NORTHEAST THIS AFTERNOON...BUT AS YOU APPROACH THE CO/WY BORDER THE STORMS APPEAR TO BE MOVING MORE WEST TO EAST AROUND 15 MPH. ONCE AGAIN THESE STORMS WILL BE VERY HEAVY RAIN PRODUCERS WITH THE POTENTIAL OF PRODUCING RAINFALL RATES OF 1 TO 3 INCHES PER HOUR. THE BULK OF THIS CONVECTION SHOULD BEGIN TO DIMINISH SLOWLY AFTER SUNSET. WE KEPT CHANCES OF CONVECTION GOING THROUGH MIDNIGHT...BUT IT SHOULD BEGIN TO DIE OUT TOWARDS DAYBREAK. LATEST SURFACE ANALYSIS WAS SHOWING A WEAK FRONTAL BOUNDARY TAKING SHAPE OVER NORTHEAST WYOMING. THIS BOUNDARY IS IN ADVANCE OF SHORTWAVE MOVING THROUGH NEVADA AND UTAH. ONCE THIS SHORTWAVE PASSES TO THE NORTHEAST IN MONTANA WE SHOULD BEGIN TO SEE THIS FRONTAL BOUNDARY SHIFT SOUTHEAST THROUGH THE AREA TONIGHT AND CAUSE THE WIND TO SHIFT TO THE NORTH AND BRING HIGHER DEWPOINTS TOWARDS THE LARAMIE RANGE. SUNDAY-SUNDAY NIGHT: IT WILL BE QUITE INTERESTING TO SEE HOW THINGS EVOLVE DURING THE COURSE OF THE DAY. NOT REAL CONFIDENT THAT WE WILL SEE MUCH IN THE WAY OF CONVECTION IN THE MORNING...DUE TO GOOD NORTHERLY FLOW. THE EXCEPTION COULD BE ALONG THE RIDGE LINES WHERE A FEW SHOWERS AND ISOLATED STORMS WILL BE POSSIBLE. THE REST OF THE DAY WE SHOULD SEE GOOD MID LEVEL 700-500MB MOISTURE TRANSPORT WITH PRECIPITABLE WATER ANOMALIES AROUND 2 STANDARD DEVIATIONS ABOVE NORMAL. IN ADDITION...MIXED LAYER CAPE VALUES SHOULD BE A BIT BETTER TOMORROW WITH VALUES POSSIBLY REACHING 500-1000J/KG WITH 0-6KM SHEAR LOOKS TO BE FAIRLY WEAK 25-30KTS. HOWEVER...THE MAIN CONCERN WILL BE THE FLASH FLOOD POTENTIAL ESPECIALLY TOWARDS THE END OF THE DAY WHEN THE LOW LEVEL FLOW BEGINS TO TURN TO THE EAST. WE CONSIDERED ON ISSUING A FLASH FLOOD WATCH FOR AREAS EAST OF THE LARAMIE RANGE FOR TOMORROW...BUT WE ARE NOT COMPLETELY SURE OF THE COVERAGE OF THE SHOWERS AND STORMS THIS AFTERNOON. IF WE SEE FAIRLY WIDESPREAD COVERAGE OF THE SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON AND EVENING...NIGHT SHIFT MAY NEED CONSIDER. STORM MOTIONS TOMORROW WILL BE MAINLY WEST TO EAST AROUND 10 MPH WEST OF THE LARAMIE RANGE WITH THE STORMS TURNING MORE NORTH TO SOUTH EAST OF THE LARAMIE RANGE. WE ALSO BACKED OFF ON HIGHS TOMORROW CONSIDERING THE POTENTIAL FOR WETTING RAINS WHICH WILL TEND TO COOL THE SOIL TEMPS. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 131 PM MDT SAT JUL 13 2013 MAIN FORECAST CONCERN WILL BE INFLUENCE OF UPPER LOW RETROGRADING WEST FROM OHIO VALLEY. ON MONDAY THE UPPER LOW WILL BE TEXAS PANHANDLE WITH INVERTED TROUGH AXIS EXTENDING NORTH INTO KS. GFS HAS TRENDED FARTHER SOUTH THAN ECMWF WITH LOW. THE TREND HAS BEEN TO SHIFT THETA-E MOISTURE AXIS WEST THROUGH WY AS HIGH PRESSURE BEHIND THE LOW BUILDS WEST. HAVE KEPT POPS SHIFTING WEST WITH DRIER AIR BY 00Z TUE. MONSOONAL FLOW WILL BE DISRUPTED WITH EASTERLY COMPONENT FROM UPPER LOW AS IT WEAKENS TUESDAY AND HAVE KEPT POPS LIMITED ACROSS THE CWA. ON WED A SOUTH WIND COMPONENT RETURNS AS UPPER HIGH SHIFTS OVER IL. MOISTURE BEGINS TO SHIFT NORTH AS THE UPPER HIGH COMPRESSES DUE TO UPPER TROUGH ACROSS NERN STATES. MAIN MOISTURE AXIS WILL STILL REMAIN OVER WRN WY WITH SOME RISK OF AFTN CONVECTION SHIFTING INTO SRN WY MTNS. ON THU THE INFLUENCE OF WESTERLIES TO THE NORTH WILL SHIFT MOISTURE AXIS EAST ALONG WITH A FRONTAL BOUNDARY. THIS WILL HELP INCREASE AFTN CONVECTION CHCS INTO ERN WY WITH BEST LIFT AND INSTABILITY. ON FRIDAY BOTH ECMWF AND GFS SHIFT A SHORTWAVE FEATURE OVER RIDGE AXIS INTO ERN WY WHICH MAY BE REMNANTS OF OHIO VALLEY UPPER LOW. HAVE GONE WITH TREND OF INCREASING PCPN CHCS ALL AREAS AS MOIST FLOW REMAINS OVER AREA. THIS WILL IMPACT TEMPS DURING THAT TIME AND HAVE KEPT THEM AROUND NORMAL. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY AFTERNOON) ISSUED AT 558 PM MDT SAT JUL 13 2013 PRIMARY AVIATION CONCERN OVER THESE NEXT 24 HOURS WILL BE -SHRA/-TSRA DEVELOPMENT. BEST COVERAGE WILL BE BETWEEN 20Z AND 04Z EACH AFTERNOON AND EVENING. CIGS/VSBYS WILL GENERALLY FALL INTO THE MVFR CATEGORY WITH SOME IFR POSSIBLE WITHIN THE HEAVIEST ACTIVITY. CONVECTION WILL BE MOST NUMEROUS AROUND KLAR AND KCYS WITH OROGRAPHIC ENHANCEMENT AROUND THE SOUTHEAST WYOMING MOUNTAINS. WILL SEE A MINIMUM IN CONVECTION BETWEEN 06-18Z SUNDAY...WITH ANOTHER ROUND EXPECTED AFTER 18Z. CONVECTIVE COVERAGE LOOKS TO BE BETTER ON SUNDAY...BUT GIVEN TIMING AND STRENGTH UNCERTAINTIES HAVE LED INTO TAFS WITH VCTS FOR NOW. && .FIRE WEATHER... ISSUED AT 131 PM MDT SAT JUL 13 2013 NO REAL FIRE WEATHER CONCERNS DURING THE NEXT COUPLE OF DAYS...DUE TO HIGH HUMIDITY VALUES FROM THE MONSOONAL MOISTURE AND GOOD CHANCES OF SHOWERS AND THUNDERSTORMS. STILL WILL HAVE TO WATCH OUT FOR THE POTENTIAL FOR LIGHTNING STRIKES WITH THE THUNDERSTORMS. BEYOND TUESDAY...THINGS BEGIN TO DRY OUT SOME AS THE MONSOONAL MOISTURE GETS DISRUPTED FROM THE UPPER LEVEL LOW. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...REC LONG TERM...SLA AVIATION...HAHN FIRE WEATHER...REC
Hazardous weather outlook, Jul 13, 3:23 PM MDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 323 PM MDT SAT JUL 13 2013 NEZ002-003-019>021-054-055-095-096-WYZ101>119-141100- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 323 PM MDT SAT JUL 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND PERSIST INTO THIS EVENING...ESPECIALLY OVER AND EAST OF THE MOUNTAINS. NO SEVERE STORMS ARE EXPECTED BUT A FEW OF THEM COULD PRODUCE LOCALLY HEAVY RAINFALL WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR AT TIMES. STORM MOVEMENT WILL BE FROM THE WEST TO EAST AT 15 TO 20 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY. ONCE AGAIN THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL WHICH MAY RESULT IN LOCALIZED FLASH FLOODING. THE CHANCE OF THUNDERSTORMS IS EXPECTED TO RETURN TO THE AREA ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE COX
In the hours before
Special weather statement, Jul 13, 1:59 PM MDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
159 PM MDT SAT JUL 13 2013
WYZ117>119-132100-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
159 PM MDT SAT JUL 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 300
PM MDT...
AT 149 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF NATURAL FORT REST AREA...OR 11
MILES SOUTH OF CHEYENNE...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
TORRENTIAL RAINFALL.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHERN LARAMIE COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4099 10489 4107 10490 4109 10452 4100 10446
4099 10488
TIME...MOT...LOC 1959Z 264DEG 12KT 4099 10477
COXSpecial weather statement, Jul 13, 2:37 PM MDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
237 PM MDT SAT JUL 13 2013
WYZ117>119-132130-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
237 PM MDT SAT JUL 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 330
PM MDT...
AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF CHEYENNE...MOVING NORTHEAST
AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN LARAMIE COUNTY.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 365 AND
383.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4108 10479 4133 10465 4108 10428 4099 10453
4099 10463
TIME...MOT...LOC 2036Z 222DEG 10KT 4108 10465
FINCHSpecial weather statement, Jul 13, 5:17 PM MDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 517 PM MDT SAT JUL 13 2013 WYZ106-116>118-140015- CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 517 PM MDT SAT JUL 13 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE AND EXTREME EASTERN ALBANY COUNTIES UNTIL 615 PM MDT... AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR IRON MOUNTAIN...OR 23 MILES NORTHEAST OF LARAMIE...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HORSE CREEK... WHITAKER... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 27 AND 45. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4164 10466 4134 10473 4143 10535 4161 10534 TIME...MOT...LOC 2317Z 271DEG 21KT 4152 10522 FINCH
Special weather statement, Jul 13, 6:11 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 611 PM MDT SAT JUL 13 2013 WYZ115-116-140100- LARAMIE VALLEY WY-SOUTH LARAMIE RANGE WY- 611 PM MDT SAT JUL 13 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ALBANY COUNTY UNTIL 700 PM MDT... AT 607 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF HUTTON LAKE...OR 9 MILES SOUTHWEST OF LARAMIE...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LARAMIE... UNIVERSITY OF WYOMING WAR MEMORIAL STADIUM... TIE CITY CAMPGROUND... YELLOW PINE CAMPGROUND... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 303 AND 325. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4145 10550 4122 10535 4113 10580 4130 10589 TIME...MOT...LOC 0010Z 247DEG 18KT 4125 10572 FINCH
Special weather statement, Jul 13, 7:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 721 PM MDT SAT JUL 13 2013 WYZ116>118-140200- CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 721 PM MDT SAT JUL 13 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE AND SOUTHEASTERN ALBANY COUNTIES UNTIL 800 PM MDT... AT 716 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GRANITE SPRINGS CAMPGROUND TO VIRGINIA DALE...AND MOVING EAST AT 25 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. RAINFALL AMOUNTS UP TO ONE INCH WILL BE POSSIBLE. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... GRANITE SPRINGS CAMPGROUND... GRANITE SPRINGS RESERVOIR... CRYSTAL LAKE CAMPGROUND... CRYSTAL LAKE RESERVOIR... WARREN AF BASE... THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 330 AND 359. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 0 AND 6. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4118 10541 4119 10486 4099 10486 4099 10540 TIME...MOT...LOC 0120Z 267DEG 23KT 4115 10523 4093 10523 FINCH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:11 PM MDT | Special Weather Statement | CYS | Albany | 49 min |
| Jul 13, 7:12 PM MDT | Areal Flood Advisory | CYS | Albany | 4 hr |
| Jul 13, 8:04 PM MDT | Special Weather Statement | CYS | Laramie | 41 min |
| Jul 14, 1:22 PM MDT | Areal Flood Advisory | CYS | Scotts Bluff | 4 hr |
Nearby
Special Weather Statements in Wyoming, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.